5 weeks ago they were increased to 30mg how long till they fully kick in please
Hi Sharon fe-
Sometimes it can take 6-8 weeks for it to reach a full therapeutic dose. If you find no relief by then, call your doctor. I have read that others go to Lexapro after Celexa, it is suppose to be the sister of Celexa. There are times that antidepressants just stop working after you have been on them awhile.
I hope you find what works for you soon. Hang in there, things can get better.
Good morning Sharon; I am 100% with Janie answer but I would like to add one thing I have found when you are already on the medications like Celexa where we have to go through all of these side effects when you start it and the first couple of weeks the side effects can be a bare for the first weeks or two But with a dose increase it doe;s not hit as bad because it's in our system already.So It could be about 2 to 3 weeks and you could be feeling better and one good thing about Celexa is I think the only one in that family of drugs that hits the peak level around 4 weeks instead of like most the 6 to 8 weeks like most the other hope you get to feeling much better soon.
Hi, Sharon! Especially since you've been taking the lower dose for years I wouldn't expect an increase to take more than a few weeks ~ at least that's what it did for me. Perhaps you can tough it out for a couple more weeks but if you're not feeling better by then it's back to the drawing board.
Did your doctor have any suggestions ABOUT WHERE TO GO FROM HERE IF THE cELEXA DOESN'T WORK out?
Sorry about the caps ~ I have a hair trigger Caps Lock key!!
It's not uncommon for a medication to stop working after a time so if needs be you have dozens of options. Quite a few people experience this, so you're not alone.
Best wishes, WCV
Hi, i may be a unique case, but as i've written on this site many times, i was initially prescribed Citalopram @ 20mg, when my doctor increased my dose to 40mg i felt better almost immediately! I took this dose for some time, and then my dosage was increased to 60mg, which did take longer, maybe 2 - 3 weeks. Like you i still suffered with anxiety (GAD), so after a while longer my doctor added Lyrica/Pregabalin, which works wonders for me. Maybe an option for you?
Sharon yes with the dose increase for most when you have been on it as long as you have it should not take the length of time as if you were just starting it Normally a week or two and it gets into your system faster. and as I said before this is one of the only ones that you reach the blood level faster than the others it reaches full blood level in 4 weeks not like others that take the 6 to 8 weeks. But in most case's like yours it can reach the system much faster like the week or two but you could be feeling better even sooner.
I have taken citalopram also. The doctors say it take a few, like 4 weeks to show full effect. But 30 mg is not much more than 20 mg. Normally I guess they go up from 20 to 40 mg. The ambulant maximum is 60 mg, but the side effects will be more.
I am on citalopram 20 mg. I was on 40mg for 5 plus yrs. and dropped to 20. That put me in bed for a month. I couldn't function. I am in the process of getting of the meds I am on for depression. The more I get off of the better I am feeling. I exercise, get counseling and take care of myself. Think about the alternative you are not offered with depression, no meds or different meds. Sometimes the effects rebound and cause depression. Be specially careful with anti anxiety meds as they can make thing worse. It is a nightmare to get off of the anti anxiety drugs but so worth it. I am feeling alive again. I have a way to go but my depression is lifting with less medication.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Aug 2011 • 6 answers
Updated 19 Oct 2012 • 4 answers
Updated 27 Jan 2014 • 3 answers
Updated 10 Jan 2015 • 3 answers
Updated 6 Nov 2018 • 4 answers